Alert archive / Indiana / Tornado Warnings in 2003
Tornado Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 8, 2003, 6:23 PM CDT for Warrick County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2003, 6:23 PM CDT (23:23 UTC)
- Expired
- May 8, 2003, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Warrick County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
351
WFUS53 KPAH 082323
TORPAH
INC173-090000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
624 PM CDT THU MAY 8 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
WARRICK COUNTY IN SOUTHWEST INDIANA
* UNTIL 700 PM CDT
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
ELBERFELD...OR ABOUT 3 MILES SOUTHEAST OF HAUBSTADT...MOVING EAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE LYNNVILLE AND TENNYSON
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3813 8703 3813 8707 3809 8710 3805 8710
3807 8715 3803 8716 3809 8747 3820 8747
3824 8732 3823 8709 3820 8707 3820 8703
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 8, 2:53 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 8, 2:53 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 253 PM CDT THU MAY 8 2003 WARM FRONTAL BOUNDARY LIFTING NORTHEAST ACROSS THE REGION PROVIDING THE FORCING FOR SCATTERED STRONG TO NEAR SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE CWA. FURTHER NORTH ANOTHER AREA OF ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ON THE 850MB FRONT. PER SAT PIX AND RUC 700MB TEMPS AREA BECOMING CAPPED FROM SW TO NE. NOT SURE WHETHER THE CAP WILL HOLD...SO OVERNIGHT WILL KEEP SCHC POPS RW/TRW OVER ALL BUT NE SECTIONS WHERE WILL GO CHC POPS JUST IN CASE. DECENT CAP SHOULD BE IN PLACE ON FRIDAY BUT WILL KEEP SCHC POPS ALL AREAS FOR RW/TRW ALSO JUST IN CASE. EXPECT SCATTERED RW/TRW FRIDAY NIGHT ASSOC WITH VORT MAX CROSSING THE REGION. WILL INCREASE POPS SATURDAY AND SATURDAY NIGHT WITH APPROACH OF MAIN STORM SYSTEM. THE FRONT ASSOC WITH THIS SYSTEM WILL PUSH THROUGH LATE SATURDAY NIGHT. ON SUNDAY COOLER AND DRIER HIGH PRESSURE TO OVERSPREAD THE REGION AND PREVAIL THROUGH TUESDAY. ON WEDNESDAY AS THE NEXT WEATHER MAKER APPROACHES THE REGION...EXPECT THE DEVELOPMENT OF RW/TRW WHICH SHOULD CONTINUE INTO THURSDAY. BASED ON THE LACK OF WEATHER SO FAR...HOPEFULLY WILL CANCEL BOTH WATCHES BY PRESS TIME. MAY HOLD OFF SHIPPING ZONES A TAD TO MAKE SURE SVR WX THREAT IS OVER. .PAH...TORNADO WATCH #300 CURRENTLY IN EFFECT UNTIL 4 PM CDT FOR MOST OF WESTERN KENTUCKY. SEVERE THUNDERSTORM WATCH #302 CURRENTLY IN EFFECT UNTIL 4 PM CDT FOR THE REMAINDER OF WESTERN KENTUCKY... SOUTHWEST INDIANA...AND SOUTHERN ILLINOIS. JAP
Hazardous weather outlook, May 8, 5:34 PM CDT, 49 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 534 PM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. A WARM FRONT OVER THE REGION WILL LIFT NORTHEAST THIS EVENING. THIS COMBINED WITH A VERY UNSTABLE AIRMASS COULD RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT...WHEN A COLD FRONT WILL MOVE ACROSS THE REGION. THE BEST CHANCE OF STORMS...INCLUDING STRONG ONES...WILL BE WITH THE FRONT SATURDAY NIGHT. AFTER A COUPLE OF DAYS OF DRIER WEATHER TO START THE WORKWEEK...A STORMIER PATTERN IS FORECAST TO SET UP AGAIN BY WEDNESDAY...WHEN A CHANCE OF SHOWERS AND THUNDERSTORMS IS REINTRODUCED TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 8, 12:46 PM CDT, 5 hours 37 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086- 087-081815- SPECIAL WEATHER STATEMENT...CORRECTED FOR WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT THU MAY 8 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 302 FOR THE REMAINDER OF SOUTHEAST MISSOURI...ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA UNTIL 4 PM CDT... AT 1234 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN ILLINOIS...NORTH OF PERRY COUNTY ILLINOIS. THESE PARTICULAR STORMS WILL MOVE NEAR INTERSTATES 64 AND 57 IN MOUNT VERNON BETWEEN 1245 PM AND 1 PM. THESE STORMS WERE MOVING NORTHEAST AROUND 35 MPH. THESE STORMS SHOULD EXPAND SOUTH AND SOUTHEAST THROUGH THE AFTERNOON. THESE STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING HAIL. PERSONS IN SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD REMAIN CAUTIOUS AS THUNDERSTORMS APPROACH YOUR AREA. AS THESE STORMS CONTINUE TO DEVELOP...THEY COULD BECOME SEVERE RATHER QUICKLY...WITH THE PRIMARY HAZARD BEING LARGE HAIL. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SAFE SHELTER INDOORS. SMITH
Local storm report, May 8, 1:15 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0106 PM PADUCAH KY 60 MPH WIND GUST
05/08/03 MCCRACKEN REPORTED BY TRAINED
SPOTTERSpecial weather statement, May 8, 2:14 PM CDT, 4 hours 9 minutes before
MOZ076-086-087-100-107>112-114-081930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 214 PM CDT THU MAY 8 2003 ...SEVERE WEATHER WATCHES CANCELED FOR SOUTHEAST MISSOURI... THE THREAT OF SEVERE WEATHER HAS DIMINISHED AT THIS TIME FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI THIS AFTERNOON. THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 300... CARTER...RIPLEY...WAYNE...BUTLER...STODDARD...SCOTT...NEW MADRID AND MISSISSIPPI. THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN SEVERE THUNDERSTORM WATCH 302... PERRY...BOLLINGER AND CAPE GIRARDEAU. SMITH
Special weather statement, May 8, 3:47 PM CDT, 2 hours 36 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-082102- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT THU MAY 8 2003 ...TORNADO WATCH NUMBER 306 IS IN EFFECT UNTIL 9PM CDT FOR A SMALL PART OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA... ...SEVERE WEATHER WATCHES CANCELED FOR PARTS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY... THE FOLLOWING COUNTIES HAVE BEEN INCLUDED IN TORNADO WATCH NUMBER 306 WHICH IS EFFECTIVE UNTIL 9 PM CDT... IN SOUTHEAST ILLINOIS... JEFFERSON...WAYNE...EDWARDS AND WABASH. IN SOUTHWEST INDIANA... GIBSON AND PIKE. THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR THE REMAINDER OF THE NATIONAL WEATHER SERVICE PADUCAH COUNTY WARNING AREA...THEREFORE THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE WEATHER WATCHES. THE FOLLOWING COUNTIES IN WESTERN KENTUCKY ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 300... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... MARSHALL...CALLOWAY...LIVINGSTON...CRITTENDEN...LYON...CALDWELL... TRIGG...HOPKINS...CHRISTIAN..MUHLENBERG AND TODD. THE FOLLOWING COUNTIES IN WESTERN KENTUCKY ARE NO LONGER INCLUDED IN SEVERE THUNDERSTORM WATCH 302... UNION...HENDERSON...WEBSTER...DAVIESS AND MCLEAN. THE FOLLOWING COUNTIES IN SOUTHWEST INDIANA ARE NO LONGER INCLUDED IN SEVERE THUNDERSTORM WATCH 302... POSEY...VANDERBURGH...WARRICK AND SPENCER. THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS ARE NO LONGER INCLUDED IN SEVERE THUNDERSTORM WATCH 302... PERRY...JACKSON...UNION...ALEXANDER...FRANKLIN...HAMILTON...WHITE... WILLIAMSON...SALINE...GALLATIN...POPE AND HARDIN. SMITH
Special weather statement, May 8, 5:15 PM CDT, 1 hour 8 minutes before
ILZ077-078-082245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 515 PM CDT THU MAY 8 2003 ...STRONG WINDS POSSIBLE OVER EDWARDS AND WABASH COUNTIES... AT 513 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN EDWARDS COUNTY IN SOUTHEAST ILLINOIS. MOVEMENT WAS EAST AT 35 TO 40 MPH. THROUGH 545 PM...STRONG WINDS UP TO 50 MPH ARE POSSIBLE FROM THIS STORM IN NORTHERN EDWARDS AND WABASH COUNTY IN SOUTHEAST ILLINOIS. SOME COMMUNITIES IMPACTED INCLUDE BENNINGTON... WEST SALEM...AND FRIENDSVILLE. SMALL HAIL AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE. RJP
Special weather statement, May 8, 5:58 PM CDT, 25 minutes before
ILZ076>078-083-INZ081-082-085>088-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 558 PM CDT THU MAY 8 2003 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA... AT 555 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WEST OF FAIRFIELD TO MOUNT CARMEL ILLINOIS...ACROSS THE WABASH RIVER TO PRINCETON INDIANA. MOVEMENT OF THIS ACTIVITY WAS GENERALLY EAST AT 35 TO 40 MPH. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA THROUGH 700 PM...IMPACTING SUCH COMMUNITIES AS GOLDEN GATE...OWENSVILLE...HAUBSTADT...AND STENDAL. WINDS OF 40 TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN ARE ALL POSSIBLE AS THIS LINE OF STORMS MOVES THROUGH. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:13 PM CDT | Tornado Warning | PAH | Gibson, Vanderburgh | 47 min |
| May 8, 6:49 PM CDT | Tornado Warning | PAH | Spencer | 41 min |
Nearby
Tornado Warnings in Indiana, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.